MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL, COMPRESSION S2 Ø9X330 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL, COMPRESSION S2 Ø9X330 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 17250933S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The pharmacist at the hospital reported the following event: "the nail was installed due to a long spiral fracture of the right leg.After a x-ray check up during the intervention, the surgeon noticed that the nail was bented and replaced it right away by an nail of 10mm instead of 9mm.
 
Event or Problem Description
The pharmacist at the hospital reported the following event: "the nail was installed due to a long spiral fracture of the right leg.After a x-ray check up during the intervention, the surgeon noticed that the nail was bented and replaced it right away by an nail of 10mm instead of 9mm".
 
Additional Manufacturer Narrative
The reported event that the nail was bent was not confirmed.In the case presented a compression nail with diameter 9 mm was revised with a similar nail with 10 mm after 3 days of implantation; allegedly due to nail bending.The returned nail corresponds in all aspects to the required dimensions ¿ including nail bending at proximal and distal.The alleged deviation ¿bent nail¿ (after 3 days) was not confirmed.Review of complaint history, capa database and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated potential non-function was addressed adequately.There were no actions in place related to the reported event for the subject product.The labelling points describes the implant features and how to proceed during surgery in detail.With above, restricted information it was concluded that the complained nail was not suitable for the anatomical requirement.Thus, the cause of the event was potentially originated by a lack of knowledge.Above information did not verify any deficiency in the nail.

Brand Name
TIBIAL NAIL, COMPRESSION S2 Ø9X330 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7691483
Report Number0009610622-2018-00305
Device Sequence Number2643243
Product Code HSB
UDI-Device Identifier04546540396136
UDI-Public04546540396136
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Catalogue Number17250933S
Device Lot NumberK060C38
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient Weight88